Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Skin Rashes Associated With Hiv

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
The Well Project

Women and HIV/AIDS

...to health care due to lack of insurance and/or transportation Unstable housing Fear of partner (domestic) violence Other responsibilities such as child care or caring for a sick partner The stigma associated with HIV Active substance abuse Depression Lack of financial resources and/or social supports Mistrust of the medical establishment Treatment in HIV+ Women: Efficacy, Side...
Ask the Experts

Neviramune

I am HIV positive, was diagnised 6 years ago while i was pregnant. I took medication during my pregnacy to protect my son, who has remained negative on all tests. However, i developed skin rashes (itchy) during use of nevirapine which i did not...
Joseph McGowan, M.D., F.A.C.P.

Response from Joseph McGowan, M.D., F.A.C.P.

North Shore University Hospital
Rashes to nevirapine (Viramune)are not uncommon and can occur in about 1 in 5 starting the medicine. The rash may be more likely in women and people with higher CD4 counts. It sounds as though you started to have the allergic reaction when you... Read more »

Rash Associated with Atripla

I just began medication therapy after being HIV for a few years. I have been reading many articles about the development of rash within a few days of beginning Atripla treatment, which is what I have experienced. However, many experts indicate...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...Skin rashes from the efavirenz in Atripla are fairly common seen in the 10-25% range overall. Antihistamines such as Benadryl generally Read more »

skin rash with drugs

I have HIV for the last 17 years and have previous experience with multiple medications. Due a a recent concern regarding declinig CD4 [which is now 200] my medication was changed after resistance studies.Unfortunately, I have developed a florisskin...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...desensitization procedure to order to expand the list of active drugs that could be used in yours situation. Certainly darunavir can be associated with a rash in sulfa allergic patients as you note. Etravirine has a relatively high rate of... Read more »

Atripla and rash/hives

I switched to Atripla ten weeks ago. I had some initial emergence of depression, but that faded. But I've recently developed first a rash on my torso and arms, and now it looks like hives. Could I be developing a rash or hives after taking it for...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...can continue meds and receive symptomatic treatment (such as antihistamines). Immune reconstitution and other treatment or HIV associated conditions can cause skin problems as can many unrelated conditions so nn evaluation by your HIV specialist... Read more »
Articles
AIDSinfo

Skin Rash

...Norvir, Reyataz, and Viracept. What kinds of skin rash can anti-HIV medications cause? Anti-HIV medications can cause mild skin rashes as well as serious, even life-threatening rashes. The vast majority of skin rashes are mild to moderate.... Read more »
The Well Project

Side Effects of HIV Drugs

...fatigue in HIV-positive people. Women are at higher risk for developing anemia than men. If left untreated, anemia is strongly associated with HIV disease progression and an increased risk of death. Fortunately, the effects of anemia can be... Read more »
Project Inform

IRIS: A Concern for People Starting HIV Therapy

...I tell the difference between IRIS symptoms and side effects from the HIV drugs? Is there a regimen I can take that is less associated with IRIS? Can starting HIV therapy make my herpes (or other infection) worse? How do we manage that? ... Read more »
AIDSinfo

An Overview of Fuzeon (Enfuvirtide, T-20)

...at places where the injections were given have been reported. Use of the needle-free device to deliver enfuvirtide has been associated with nerve pain lasting up to 6 months near where large nerves course through the skin, bruising, and internal... Read more »
Connect With Others

Skin Rash

Posted by DJones, 8 Replies
I have been on Atripla since January. I am also on Fluconazole and Acyclovir. In the last month I have developed a skin rash where the sun seems to hit my skin on my back of my neck where my hair line ends and lower arms. I thought it was... Read more »

HIV skin rash

Posted by shinpai, 1 Reply
Does it usually itch? How long does it last? Also yesterday when I sat down to eat a hamburger my teeth hurt with the first couple of bites. It was not a terribly severe pain, but it was ver disconcerting. Sounds familar anyone?? Read more »

Just over a year being HIV +...

Posted by wonderbread, 4 Replies
...Well I found out at the end of 2008 that I was HIV+. Since then my CD4 have been around 1000 and my viral load just under 5000 (as of September 09). I am a very lucky guy to have Read more »